Antibiotics are used to treat a wide range of illnesses and health conditions, including treatment for acne. Treating acne with antibiotics is a surefire way to get rid of the type of bacteria causing this skin condition. With prescribed antibiotics, the number of bacteria in and around hair follicles and sebaceous gland decrease and eventually die. For someone suffering from mild to severe acne, a dermatologist will prescribe anyone one of the following antibiotics:
Accutane is prescribed only in severe cases of acne. Some of these antibiotics are bound with side effects and hence need to be taken with precautions as well as on time. Both men and women are equally affected by acne and therefore both can be treated with similar medications for their conditions. However, women who are pregnant or are on birth control pills are usually advised to go off of their current medication or postpone taking antibiotics altogether. Physicians at places like Womens Health Screening Starkville MS suggest not to take antibiotics when they are pregnant for any reason for the fear that the side effects may be passed on to the unborn child.
Going off antibiotics that has been working well for a certain amount of time can mean return of full-blown bacterial infection and related symptoms. For many people, stopping medication can also mean compromised immune system. Once back on the medication, they may not feel that their symptoms are going away or the medication is effective anymore. People tend to stop taking it on their own and without consulting their doctor for number of reasons. The person may forget to take it regularly and eventually neglect taking it. The side effects may be severe and they may assume it will go away once the medication is stopped. Medication may be expensive and their insurance may not cover all of the doses. The person may be feeling helpless or want to be well without it. Or the person may think that he or she is well enough and no longer needs the medication. All these assumptions and actions are dangerous to one’s health and well-being. The best way to handle such feelings is to approach your dermatologist or therapist for advice.
Some antibiotics can cause vaginal yeast infection in women. Although it is curable, the symptoms and pain associated with yeast infection can be severe and hence need to be treated immediately. Not treating the symptoms may cause further deterioration of health, and in rare cases lead to organ failure. Antibiotics may also lessen the effectiveness of other medications taken during the same period of time. It is important to talk to your dermatologist about all the side effects you are experiencing, potential side effects if there are any and undergo complete medical checkup till the end of the course. In fact, upon initial diagnosis, you will need to see your doctor every month to note down the progress.